Alert archive / Colorado / Freeze Warnings in 2009

Freeze Warning 2, NWS Pueblo, CO

October 1, 200913 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 1, 2009, 4:15 AM MDT for 13 counties in Colorado. It took effect at Oct 2, 2009, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2009, 4:15 AM MDT (10:15 UTC)
In effect from
Oct 2, 2009, 12:00 AM MDT
Expired
Oct 2, 2009, 8:48 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
4219 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 011015
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
415 AM MDT THU OCT 1 2009

COZ084>089-093>099-011615-
/O.NEW.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
415 AM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE
SOUTHEAST PLAINS. 

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR WILL
ALLOW TEMPERATURES TO FALL BELOW FREEZING LATE TONIGHT THROUGH
EARLY FRIDAY MORNING OVER MUCH OF SOUTHEAST COLORADO. A HARD
FREEZE...WITH LOW TEMPERATURES IN THE MID 20S...IS LIKELY OVER
PORTIONS OF THE LOWER ARKANSAS RIVER VALLEY...INCLUDING LOCATIONS
AROUND PUEBLO AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
6 follow-up statements
000 
WWUS75 KPUB 011607
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1007 AM MDT THU OCT 1 2009

COZ084>089-093>099-012215-
/O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1007 AM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE
SOUTHEAST PLAINS.

TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW
FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS
AND VERY DRY AIR THIS EVENING WILL PRODUCE IDEAL CONDITIONS FOR A
PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF SOUTHEAST
COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE MID
20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER
VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS
FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION
SYSTEMS.

&&

$$

STARK
000 
WWUS75 KPUB 012049
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT THU OCT 1 2009

COZ084>089-093>099-020400-
/O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
249 PM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE
SOUTHEAST PLAINS.

TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW
FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS
AND VERY DRY AIR THIS EVENING WILL PRODUCE IDEAL CONDITIONS FOR A
PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF
SOUTHEAST COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN THE
MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER
VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS
FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION
SYSTEMS.

&&

$$
000 
WWUS75 KPUB 020139
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
739 PM MDT THU OCT 1 2009

COZ084>089-093>099-021200-
/O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
739 PM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE
SOUTHEAST PLAINS.

TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW
FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS
AND VERY DRY AIR TONIGHT WILL PRODUCE IDEAL CONDITIONS FOR A 
PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF
SOUTHEASTERN COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN 
THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER
VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS
FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION
SYSTEMS.

&&

$$
000 
WWUS75 KPUB 020458
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1058 PM MDT THU OCT 1 2009

COZ083-021100-
/O.EXA.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
INCLUDING...CANON CITY...PENROSE
1058 PM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

THIS WARNING INCLUDES EASTERN FREMONT COUNTY...INCLUDING CANON
CITY.

TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN
BELOW FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT
WINDS AND VERY DRY AIR TONIGHT WILL PRODUCE IDEAL CONDITIONS FOR A
PROLONGED PERIOD OF SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS
FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION
SYSTEMS.

&&

$$

COZ084>089-093>099-021100-
/O.CON.KPUB.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
1058 PM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. 

THIS WARNING INCLUDES ALL OF THE INTERSTATE 25 CORRIDOR AND THE
SOUTHEAST PLAINS.

TEMPERATURES WILL FALL BELOW FREEZING OVERNIGHT AND REMAIN BELOW
FREEZING THROUGH EARLY MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS
AND VERY DRY AIR TONIGHT WILL PRODUCE IDEAL CONDITIONS FOR A
PROLONGED PERIOD OF SUBFREEZING TEMPERATURES OVER MUCH OF
SOUTHEASTERN COLORADO. A HARD FREEZE...WITH LOW TEMPERATURES IN
THE MID 20S...IS LIKELY OVER PORTIONS OF THE LOWER ARKANSAS RIVER
VALLEY...INCLUDING LOCATIONS AROUND PUEBLO AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS
FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION
SYSTEMS.

&&

$$
000 
WWUS75 KPUB 021026
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
426 AM MDT FRI OCT 2 2009

COZ083>089-093>099-021500-
/O.CON.KPUB.FZ.W.0002.000000T0000Z-091002T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
426 AM MDT FRI OCT 2 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS WARNING INCLUDES EASTERN FREMONT COUNTY AND ALL OF THE
INTERSTATE 25 CORRIDOR AND THE SOUTHEAST PLAINS.

CLEAR SKIES...LIGHT WINDS AND VERY DRY AIR OVER SOUTHEAST COLORADO
HAVE ALLOWED TEMPERATURES TO DROP TO AROUND OR SLIGHTLY BELOW
FREEZING ACROSS MUCH OF THE SOUTHEAST PLAINS. WITH A COUPLE MORE HOURS
TO GO BEFORE SUNRISE...TEMPERATURES ARE EXPECTED TO CONTINUE TO
COOL...WITH A HARD FREEZE POSSIBLE FOR SOME LOCATIONS...ESPECIALLY
ACROSS PORTIONS OF THE PALMER DIVIDE AND ALONG THE LOWER ARKANSAS
RIVER VALLEY AROUND PUEBLO AND LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR PLANTS OR GARDENS
FROM THE KILLING FREEZE. DRAIN EXPOSED WATER PIPES AND IRRIGATION
SYSTEMS.

&&

$$
000 
WWUS75 KPUB 021448
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
848 AM MDT FRI OCT 2 2009

COZ083>089-093>099-021600-
/O.CAN.KPUB.FZ.W.0002.000000T0000Z-091002T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
848 AM MDT FRI OCT 2 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE FREEZE
WARNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 1, 4:05 AM MDT, 10 minutes earlier.

Area forecast discussion, Oct 1, 4:05 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
405 AM MDT THU OCT 1 2009

.SHORT TERM...
(TODAY AND TONIGHT)

COLD FRONT HAS PUSHED THROUGH THE AREA THIS MORNING...WITH WINDS
GRADUALLY BECOMING MORE W-NW THROUGH SUNRISE. MAIN UPPER JET SEGMENT
REMAINS OVERHEAD TODAY....THUS POTENTIAL FOR SOME GUSTS OVER 40
KNOTS WILL CONTINUE THROUGH ABOUT MID-MORNING. SHOULD SEE WINDS
SUBSIDE SLIGHTLY BY LATE AFTERNOON AS MID LEVEL FLOW WEAKENS. ONLY
AREA LIKELY TO SEE PRECIP WILL BE THE CENTRAL MOUNTAINS...WHERE
OROGRAPHICALLY FAVORABLE NORTHWEST FLOW WILL CONTINUE TO PRODUCE A
FEW -SHSN THROUGH THE DAY. ELSEWHERE...SURFACE DEWPOINTS WILL
CONTINUE TO PLUMMET...WITH EVEN CLOUD COVER REMAINING FAIRLY SPARSE
THROUGH THIS EVENING. MUCH COOLER MAX TEMPS IN STORE ALL
AREAS...WITH GUIDANCE NUMBERS LOOKING REASONABLE. WINDS DECOUPLE
OVERNIGHT AS UPPER TROUGH MOVES INTO THE NORTHERN PLAINS...AND WITH
DEWPOINTS FORECAST TO BE IN THE SINGLE DIGITS AND TEENS...FREEZING
TEMPS LOOK LIKELY OVER MUCH OF THE AREA. FAVORED AREAS ALONG THE
ARKANSAS RIVER NEAR KLAA AND KPUB WILL LIKELY SEE A HARD
FREEZE...WITH READINGS IN THE LOWER TO MID 20S POSSIBLE. WILL HOIST
A FREEZE WARNING FOR ALL OF THE SOUTHEAST PLAINS WITH THE LATEST SET
OF FORECASTS.  --PETERSEN

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

A SHORT WAVE RIDGE WILL BUILD OVER THE AREA FRI AND SAT...LEADING
TO MOSTLY SUNNY SKIES DURING THIS PERIOD AND COOL BUT SEASONABLE
WEATHER...WITH TEMPS CLIMBING INTO THE 60S AND POSSIBLY LOW 70S
OVR THE PLAINS. HAVE MAINTAINED NIL POPS DURING THIS PERIOD.

MAIN CHALLENGE IN THE EXTENDED IS THE EFFECT OF THE NEXT TROUGH...
WHICH WILL MOVE OUT OF THE PACNW AND INTO THE INTERMTN WEST ON SUN.
THE 1ST ROUND OF PRECIPITATION SHOULD HIT THE DVD ON SUN AND
CONTINUE THRU SUN EVE...WITH LIGHT SNOW ACCUMS POSSIBLE OVR THE
CENTRAL AND NRN MTS. EASTERN RANGES AND PLAINS SHOULD STAY FAIRLY
DRY IN THE W TO SWRN FLOW. HOWEVER...THE DRYLINE WILL BEGIN
CREEPING INTO EXTREME SERN CO SUN AFTERNOON...AND THIS COULD LEAD
TO SOME PM SHWRS OR POSSIBLY SOME TS OVER THE SERN PLAINS IN THE
AFTERNOON AND EVE. WILL MAINTAIN LOW POPS FOR THAT LOCATION. AS
WITH THE CURRENT STORM...THE I-25 CORRIDOR LOOKS TO STAY MOSTLY DRY.

BEYOND SUN...MODELS GET PRETTY SHAKY ON THE DETAILS OF THE NEXT
SYSTEM. BOTH GFS AND EC CUT OFF THE BASE OF THE TROUGH OVR SRN
CALIF BY TUE...THEN EVENTUALLY THIS CUTOFF GET REABSORBED INTO THE
LONG WAVE TROUGH SOMETIME LATER NEXT WEEK. THE DIFFERENCES ARE IN
THE TIMING AND STRENGTH OF THE TROUGH AND ASSOCIATED CUTOFF
LOW...WITH THE GF BEING A BIT FASTER AND STRONGER WITH THE PARENT
TROUGH.

LOOKS LIKE NEXT ROUND OF PRECIP SHOULD REACH THE AREA AS A FRONT
MOVES THROUGH ERN CO LATE MON INTO TUE. HOWEVER...THIS SYSTEM
CURRENTLY LOOKS LIKE IT WILL AFFECT MAINLY THE NRN PART OF THE
STATE. BETTER SHOT AT SOME PRECIP FOR THE PLAINS SHOULD COME ON
WED...AS A STRONGER FRONTAL PUSH MOVES OVR ERN CO. GENERAL TREND
WILL BE INCREASING TEMPS OVER THE PLAINS...WITH ABOVE AVG TEMPS BY
WED...FOLLOWED BY COOLER AND MORE UNSETTLED WX. ROSE

&&

.AVIATION...

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TODAY...WITH A FEW GUSTS
OVER 30 KNOTS AT KCOS AND KPUB THROUGH 18Z. WINDS WILL SLOWLY
DIMINISH LATE THIS AFTERNOON...WITH ONLY LIGHT DRAINAGE FLOWS
OVERNIGHT. SHOULD BE VFR AT ALL TAF SITES AND MOST OF SOUTHERN
COLORADO THROUGH TONIGHT...WITH ONLY AREA OF MOUNTAIN OBSCURATION
FORECAST TO BE OVER THE CENTRAL MOUNTAINS NORTH OF MONARCH PASS
THROUGH ABOUT MID-AFTERNOON...WHERE A FEW -SHSN AREA POSSIBLE. EP

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY FOR
COZ084>089-093>099.

&&

10/44
Hazardous weather outlook, Sep 30, 8:35 PM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT WED SEP 30 2009

COZ058>089-093>099-020245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
835 PM MDT WED SEP 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER PORTIONS OF
THE CENTRAL MOUNTAINS TONIGHT...ONLY 1 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE
ACROSS THE AREA THURSDAY KEEPING OCCASIONAL LIGHT SNOWFALL ACROSS
THE CENTRAL MOUNTAINS...WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE
THROUGH THURSDAY EVENING. THE STORM SYSTEM WILL ALSO KEEP GUSTY
WEST TO NORTHWEST WINDS OF 20 TO 40 MPH ACROSS MUCH OF THE AREA
THROUGH THE DAY THURSDAY. A DRY AND COOL AIRMASS WILL BE IN PLACE
THURSDAY NIGHT AS THE STORM SYSTEM CONTINUES TO LIFT OUT OF THE
REGION...ALLOWING FOR LOW TEMPERATURES TO FALL BELOW FREEZING FROM
THE EASTERN MOUNTAINS AND AREAS WESTWARD...AND TEMPERATURES MAY
FALL BELOW FREEZING OVER THE SOUTHEAST PLAINS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE CENTRAL MOUNTAINS TONIGHT.

28/28

Nearby

Freeze Warnings in Colorado, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.